Basic and clinical andrology · 2025
Chlorpromazine-tadalafil interaction leading to refractory ischemic priapism and penile prosthesis implantation: a case report.
СтатьяНазвание и аннотация: Перевод в очереди
Обработка статьи · этапы, ошибки и управление
Загрузка состояния…
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Arici Can, Basaranoglu Mert, Cayan Selahittin, Bozlu Murat, Akbay Erdem
Аннотация
BACKGROUND: Priapism represents a rare urological emergency characterized by persistent penile erection unrelated to sexual stimulation. Although chlorpromazine-induced priapism has been documented, the synergistic interaction with phosphodiesterase type 5 inhibitors resulting in refractory cases necessitating penile prosthesis implantation constitutes a novel clinical scenario requiring comprehensive documentation.
CASE PRESENTATION: We report a 56-year-old male who developed refractory ischemic priapism following self-administration of oral chlorpromazine for hiccups, taken 24 h after tadalafil 20 mg for erectile dysfunction. The patient had previously experienced a transient priapism episode 10 years earlier following isolated chlorpromazine use, establishing chlorpromazine as the primary etiological agent. Despite comprehensive management including corporal aspiration, intracavernosal sympathomimetic injection, and distal T-shunt creation, the patient developed recurrent priapism requiring penile prosthesis implantation.
CONCLUSIONS: This case demonstrates compelling evidence of a dangerous chlorpromazine-tadalafil interaction resulting in treatment-refractory priapism. The synergistic pharmacological effects of alpha-adrenergic blockade and phosphodiesterase type 5 inhibition created a severe clinical presentation necessitating immediate penile prosthesis implantation. Healthcare practitioners must recognize this potentially devastating drug interaction and implement preventive measures through comprehensive medication reconciliation and patient counseling.
CASE PRESENTATION: We report a 56-year-old male who developed refractory ischemic priapism following self-administration of oral chlorpromazine for hiccups, taken 24 h after tadalafil 20 mg for erectile dysfunction. The patient had previously experienced a transient priapism episode 10 years earlier following isolated chlorpromazine use, establishing chlorpromazine as the primary etiological agent. Despite comprehensive management including corporal aspiration, intracavernosal sympathomimetic injection, and distal T-shunt creation, the patient developed recurrent priapism requiring penile prosthesis implantation.
CONCLUSIONS: This case demonstrates compelling evidence of a dangerous chlorpromazine-tadalafil interaction resulting in treatment-refractory priapism. The synergistic pharmacological effects of alpha-adrenergic blockade and phosphodiesterase type 5 inhibition created a severe clinical presentation necessitating immediate penile prosthesis implantation. Healthcare practitioners must recognize this potentially devastating drug interaction and implement preventive measures through comprehensive medication reconciliation and patient counseling.